advertisement
Question
Posted by: Nadine | 2011-03-22

HIV positive and triphisal

Does triphasil interfere with any HIV medication? One of our employees have been told by the clinic to stop taking triphasil as it has a negative effect on her HIV meds she takes. Is this true, and if this is the case, what form of contraception will not have a negative / side effect with her HIV meds? She is currently taking 3TC, Effivarent and Aluve. She has also been told not to take any vitamins while on her HIV meds, and if she should decide to take vitamins, she will no longer get her HIV meds. Any advice would be welcomed. Thank you.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Hallo Nadine
Like Antibiotics, HIV medication may make hormonal contraceptives less effective. She can use the injectable contraceptive (Depo Provera) or an intra uterine apparatus (loop)As the HIV medications can affect the liver, they prefer to keep a close tab on what patients are taking with the medication, and some supplements may be harmful. They will usually provide her with any vitamins needed if required. The best and safest way for her to get in enough vitamins is to eat enough fresh fruit and vegetables daily.
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: Cyberdoc | 2011-03-22

Hallo Nadine
Like Antibiotics, HIV medication may make hormonal contraceptives less effective. She can use the injectable contraceptive (Depo Provera) or an intra uterine apparatus (loop)As the HIV medications can affect the liver, they prefer to keep a close tab on what patients are taking with the medication, and some supplements may be harmful. They will usually provide her with any vitamins needed if required. The best and safest way for her to get in enough vitamins is to eat enough fresh fruit and vegetables daily.
Dr Bets

Reply to Cyberdoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement